Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 219, NWS Norman, OK

May 26, 2021Hardeman County, Wilbarger County, Texas; Harmon County, Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2021, 12:08 AM CDT for Hardeman County, Wilbarger County, Texas; Harmon County, Jackson County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 12:08 AM CDT (05:08 UTC)
Expired
May 26, 2021, 1:00 AM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS54 KOUN 260508
SVROUN
OKC057-065-TXC197-487-260600-
/O.NEW.KOUN.SV.W.0219.210526T0508Z-210526T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1208 AM CDT Wed May 26 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jackson County in southwestern Oklahoma...
  Southeastern Harmon County in southwestern Oklahoma...
  North central Wilbarger County in northern Texas...
  East central Hardeman County in northern Texas...

* Until 100 AM CDT.

* At 1207 AM CDT, a severe thunderstorm was located near Eldorado,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Altus, Olustee, Eldorado, Elmer, Duke and Hess. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3438 9974 3458 9983 3473 9940 3458 9927
      3441 9926
TIME...MOT...LOC 0507Z 250DEG 13KT 3449 9958 

HAIL...1.00IN
WIND...60MPH
 
$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:07 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, May 25, 6:07 PM CDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue May 25 2021

Although overall flow is weak over the region, very dynamic
regime exists with multiple MCVs (southwest KS, south-central OK,
eastern OK). While showers and a few thunderstorm will occur with
the MCV moving slowly eastward over southern Oklahoma, little in
the way of impacts are expected. There will be a continued heavy
rain threat for southeast portions of Oklahoma where a large area
of 3 to over 5 inches of rain fell last night and early this
morning. Beneath the center of this MCV, scattered storms
developed near Wichita Falls and will progress eastward along the
Red River Valley of southern Oklahoma through the afternoon. Given
the strong directional shear associated with this feature, cannot
rule out funnel clouds. Given lower level stability and weak
lapse rates, do not expect much threat for any surface contact.
All of this activity should shift east of our CWA toward evening.

MCV across southwest Kansas will likely be our main player in
weather tonight and at least first part of tomorrow. With
interaction of a weak surface trough across the Texas and Oklahoma
panhandle/far northwest Oklahoma, storms are expected to develop
late this afternoon and evening near northwest and west-central
Oklahoma. These storms may then organized and dive south and
southeast overnight with an initial threat of damaging hail,
evolving into mainly a wind concern late this evening and
overnight. If this activity can build eastward, which most of the
CAMS do not depict, flooding concerns would increase into central
and southeast Oklahoma by daybreak tomorrow. Overall, we will keep
the highest PoPs across western and southern portions of
Oklahoma, into western north Texas, tonight and tomorrow.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 222 PM CDT Tue May 25 2021

On Thursday, a mid-level trough will move through the Central
Plains. Later in the day, a weak cold front is expected to move
into the KS/OK border. Ahead of this front, a moist boundary layer
will become very unstable with daytime heating (MLCAPE upwards of
4000 J/kg). Modest deep-layer shear, in addition to the strong
instability, will foster the development of some organized severe
storms early. Storms should grow upscale quickly and form into a
line of storms. The primary threats will be very large hail
(possibly significant i.e., >2 inches) and damaging winds, but a
tornado cannot be ruled out. As the storms form into a line, the
hail threat will transition into a wind threat overnight.

The aforementioned surface front is expected to stall around the
Red River area on Friday after the convective activity exits the
area. As a shortwave moves through the area, showers and the
potential for storms will be focused near and along this boundary.
Over the weekend, precipitation chances decrease as a weak
shortwave ridge moves in over the area.

Early next week, models are hinting at a shortwave moving into
the Southern Plains, which could bring in more storm chances on
Monday and Tuesday. Confidence in organized severe is very low at
this time. Southerly surface flow will dominate most of the long
term, other than the aforementioned boundaries traversing the
area. Temperatures should stay around normal across the area for
most of the long term.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Tue May 25 2021

VFR conditions expected at the start of the forecast period. MVFR
ceilings are expected to redevelop overnight across parts of the
area with some thunderstorm chances out across the west this
evening and overnight. In the wake of these storms should see most
sites remain VFR through remainder of the forecast period. Winds
will be rather light out of the south/southeast with some
variability in vicinity of storms.

&&

.UPPER AIR...
Issued at 222 PM CDT Tue May 25 2021

An Upper Air flight is planned for 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  70  86 /  30  10  10  40
Hobart OK         64  88  69  89 /  40  30  20  30
Wichita Falls TX  66  89  71  90 /  30  30  10  20
Gage OK           60  88  66  89 /  40  20  30  30
Ponca City OK     64  85  70  85 /  30  10  30  70
Durant OK         68  84  71  86 /  30  30   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....13
AVIATION...30
Hazardous weather outlook, May 25, 8:14 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
814 PM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-270115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
814 PM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across parts of
western Oklahoma and western north Texas this evening. Storms
that develop along a dryline in the panhandles up into Kansas will
make their way east and southeast into Oklahoma and western north
Texas this evening. The main hazard for storms will be large hail
up to the size of golfballs and wind gusts of 60 to 80 mph. Most
likely time for severe storms will be through 2 am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 25, 10:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1058 PM CDT Tue May 25 2021

TXZ087-088-260445-
Knox TX-Baylor TX-
1058 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox and
southwestern Baylor Counties Until 1145 PM CDT...

AT 1057 PM CDT, a strong thunderstorm was located near Goree, moving
east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3340 9966 3357 9965 3361 9910 3340 9911
TIME...MOT...LOC 0357Z 271DEG 26KT 3348 9948

30
Special weather statement, May 25, 11:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1141 PM CDT Tue May 25 2021

TXZ088-089-260545-
Archer TX-Baylor TX-
1141 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Archer and
southeastern Baylor Counties Until 1245 AM CDT...

AT 1140 PM CDT, a strong thunderstorm was located 8 miles southeast
of Seymour, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Seymour, Megargel and Westover.

LAT...LON 3340 9928 3358 9927 3361 9864 3340 9864
TIME...MOT...LOC 0440Z 269DEG 22KT 3347 9920

WR
Special weather statement, May 25, 11:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1159 PM CDT Tue May 25 2021

OKZ033-036-TXZ083-260530-
Harmon OK-Jackson OK-Hardeman TX-
1159 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson and northern Hardeman Counties Until 1230 AM CDT...

AT 1158 PM CDT, a strong thunderstorm was located 4 miles west of
Eldorado, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3457 10000 3469 9954 3440 9947 3433 9947
      3433 10000
TIME...MOT...LOC 0458Z 252DEG 11KT 3449 9973

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:26 PM CDTSevere Thunderstorm WarningOUNKnox49 min
May 25, 10:14 PM CDTSevere Thunderstorm WarningOUNKnox46 min
May 25, 10:58 PM CDTSpecial Weather StatementOUNBaylor47 min
May 25, 11:41 PM CDTSpecial Weather StatementOUNBaylor64 min
May 25, 11:59 PM CDTSpecial Weather StatementOUNHardeman31 min
May 25, 7:52 PM CDTRiver Flood AdvisoryOUNBryan6 hr
May 26, 12:47 AM CDTSpecial Weather StatementOUNJackson28 min
May 26, 1:11 AM CDTSpecial Weather StatementOUNKiowa34 min
May 26, 1:43 AM CDTSpecial Weather StatementOUNComanche32 min
May 26, 1:52 AM CDTSpecial Weather StatementOUNTillman38 min
May 26, 2:02 AM CDTRiver Flood WarningOUNBryan26 hr
May 26, 5:42 AM CDTDense Fog AdvisoryOUNCanadian, Cleveland, Garfield, Grady, Grant, Hughes and 10 more3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.